EconPapers    
Economics at your fingertips  
 

Optimal long-term contracts with disability insurance under limited commitment

Kyoung Jin Choi, Junkee Jeon, Ho-Seok Lee and Hsuan-Chih Lin

Insurance: Mathematics and Economics, 2022, vol. 104, issue C, 99-132

Abstract: We study an optimal long-term labor contract that provides disability insurance benefits under two frictions: the agent cannot commit to a long-term contract and the disability shock is private information. We predict that a job with a high risk of disability should provide a higher level of salary but with a lower growth rate over time. We find that the optimal contract can be implemented under a three-account trading system in which mandatory savings can be imposed to discourage a worker from falsely claiming disability. We also investigate how the nature of disability shock has an impact on the optimal contract: a larger borrowing limit should be given to a worker with a high severity of the disability shock or a low arrival intensity. Finally, our quantitative analysis shows that the cost caused by current long-term disability insurance practice can be substantial.

Keywords: Disability insurance; Limited commitment; Truth-telling; Dynamic contracting; Incentives (search for similar items in EconPapers)
JEL-codes: C61 D47 D82 D86 E21 I13 (search for similar items in EconPapers)
Date: 2022
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668722000270
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:104:y:2022:i:c:p:99-132

DOI: 10.1016/j.insmatheco.2022.02.007

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:insuma:v:104:y:2022:i:c:p:99-132